Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 55, NWS Charleston, WV

August 11, 2010Cabell County, Lincoln County, Wayne County, West Virginia; 4 counties in Kentucky; Lawrence County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 11, 2010, 5:39 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia; 4 counties in Kentucky; Lawrence County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2010, 5:39 PM EDT (21:39 UTC)
Expired
Aug 11, 2010, 8:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 6:30 PM EDTFLASH FLOODOlive Hill, KYROUTE 60 AROUND OLIVE HILL FLOODED.
Aug 11, 6:40 PM EDTFLASH FLOODHuntington, WVINFLOW BLVD CLOSED
Aug 11, 7:00 PM EDTFLASH FLOODLouisa, KYROUTES 32 AND 645 AROUND LOUISA FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS51 KRLX 112139
FFWRLX
KYC019-043-089-127-OHC087-WVC011-043-099-120045-
/O.NEW.KRLX.FF.W.0055.100811T2139Z-100812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT WED AUG 11 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  SOUTHERN GREENUP COUNTY IN KENTUCKY...
  NORTHERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...
  SOUTHERN CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  WESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...

* UNTIL 845 PM EDT

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3848 8320 3844 8210 3831 8205 3829 8205
      3815 8198 3807 8197 3806 8198 3804 8292
      3814 8290 3818 8293 3818 8298 3827 8316
      3824 8321 3820 8323 3820 8328

$$

05
2 follow-up statements
781 
WGUS71 KRLX 112239
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT WED AUG 11 2010

KYC019-043-089-127-OHC087-WVC011-043-099-120045-
/O.CON.KRLX.FF.W.0055.000000T0000Z-100812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-LAWRENCE OH-CABELL WV-
WAYNE WV-LINCOLN WV-
639 PM EDT WED AUG 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHERN LAWRENCE...BOYD...CARTER AND SOUTHERN GREENUP COUNTIES IN
KENTUCKY...AND SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
WESTERN LINCOLN...WAYNE AND SOUTHERN CABELL COUNTIES IN WEST
VIRGINIA...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LARGE AREA OF MODERATE RAIN...WITH EMBEDDED HEAVY RAIN PRODUCING 
THUNDERSTORMS OVER THE WARNED AREA. THESE WILL CONTINUE THROUGH 7 PM 
BEFORE DIMINISHING IN AREAL COVERAGE AND INTENSITY. RAINFALL OF 1 TO 
2 INCHES IN AN HOUR HAVE BEEN REPORTED WITH SOME OF THE HEAVIEST 
STORMS.      

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONA...
CENTERVILLE...RUSH...PRINCESS...NAPLES...OLDTOWN...GESLING...
DURBIN...DENTON...COALTON...BURNAUGH...OLIVE HILL...GRAYSON...
GARNER...CATLETTSBURG...CARTER CAVES STATE PARK...CANNONSBURG...
ASHLAND...PROCTORVILLE...CHESAPEAKE...WAYNE...MILTON...KENOVA...
HUNTINGTON...HAMLIN...CEREDO...BEECH FORK STATE PARK AND
BARBOURSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3848 8320 3844 8210 3831 8205 3829 8205
      3815 8198 3807 8197 3806 8198 3804 8292
      3814 8290 3818 8293 3818 8298 3827 8316
      3824 8321 3820 8323 3820 8328

$$

05
160 
WGUS71 KRLX 120044
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT WED AUG 11 2010

KYC019-043-089-127-OHC087-WVC011-043-099-120046-
/O.EXP.KRLX.FF.W.0055.000000T0000Z-100812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-LAWRENCE OH-CABELL WV-
WAYNE WV-LINCOLN WV-
844 PM EDT WED AUG 11 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR NORTHERN
LAWRENCE...BOYD...CARTER AND SOUTHERN GREENUP COUNTIES IN KENTUCKY...
AND SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND WESTERN
LINCOLN...WAYNE AND SOUTHERN CABELL COUNTIES IN WEST VIRGINIA...

RAIN HAS MOVED OUT OF THE AREA...THEREFORE THE FLASH FLOOD WARNING 
THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. WHILE STREAMS AND 
CREEKS WILL BE RECEDING...CAUTION IS STILL ADVISED UNTIL ANY 
EXISTING HIGH WATER PROBLEMS IMPROVE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3848 8320 3844 8210 3831 8205 3829 8205
      3815 8198 3807 8197 3806 8198 3804 8292
      3814 8290 3818 8293 3818 8298 3827 8316
      3824 8321 3820 8323 3820 8328

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:57 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 11, 3:57 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT WED AUG 11 2010

.SYNOPSIS...
SHOWERS AND SCATTERED THUNDERSTORMS THIS EVENING. A WEAK FRONT
MEANDERS ACROSS THE AREA INTO THURSDAY. MOISTURE CONTINUES TO
INCREASE INTO THURSDAY WITH WEAK UPPER LEVEL FEATURES MOVING BY IN
NORTHWEST FLOW ALOFT.

&&

.NEAR TERM /THROUGH THURSDAY/...
WITH COPIOUS LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE
THUNDERSTORMS HAVE DEVELOPED OVER SE OHIO...NE KENTUCKY AND THROUGH
WEST VIRGINIA. MULTIPLE OUTFLOW BOUNDARIES HAVE ACTED AS A BOON FOR
FURTHER DEVELOPMENT AND GUSTY WINDS. WHILE VERTICAL SHEAR IS
GENERALLY LACKING IN THIS AIRMASS...SOME SEVERE WIND DAMAGE AND
SMALL HAIL IS POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS.

EXPECTING SOMEWHAT DISORGANIZED CONVECTION TO SLUMP SOUTHEASTWARD
THROUGH THE EVENING WITH MUCH OF THE SCATTERED CONVECTION
DISSIPATING AROUND SUNSET. PORTIONS OF THE MORE ORGANIZED MCS MAY
SURVIVE THROUGH THE OVERNIGHT AND PASS THROUGH SOUTHERN WV.

THE OTHER STORY WITH THE FORECAST IS THE HEAT AROUND THE AREA.
SEEING HEAT INDICES IN THE 100 TO 105 DEGREE RANGE IN THE LOWLAND
AREAS CURRENTLY. HEAT ADVISORY FOR OUR KY COUNTIES AS WELL AS A FEW
SOUTHERN OHIO AND SW WEST VIRGINIA COUNTIES GOES THROUGH THIS
EVENING. WITH FORECAST HEAT INDICES AROUND THE 100 DEGREE MARK...MAY
NEED TO EXTEND INTO TOMORROW OR BEYOND IF NEIGHBORS KEEP EXCESSIVE
HEAT WARNINGS UP AGAINST. AN INCREASE IN CLOUD COVER MAY HELP KEEP
HEAT INDICES DOWN TOMORROW.

THURS AN UPPER TROUGH PASSES OVER WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED TO DEVELOP. WITH HEAVY PRECIPITATION IN SOME
SPOTS TODAY AND PW VALUES FORECAST TO BE IN EXCESS OF 2 IN
TOMORROW...WILL NEED TO KEEP A CLOSE EYE ON WATER ISSUES.

WENT ABOVE GUIDANCE ON LOWS TONIGHT AS IT APPEARED TO HAVE A COOL
BIAS LAST NIGHT. TWEAKED MET GUIDANCE FOR MAX TEMPS TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
S/W TROF AXIS QUICKLY EXITS OFF TO EAST THURSDAY EVENING. DECREASED
POPS OVERNIGHT...LEAVING SCHC ACROSS SOUTHERN MTNS BY DAWN FRIDAY.
WITH SUCH A MUGGY ATMOSPHERE...JUST CANT RULE OUT A SHOWER OVERNIGHT
ACROSS THE SOUTH.

DRY AIR IN THE MID LEVELS ADVECTS IN FRIDAY. MODELS SHOW ENOUGH OF A
CAP ARND H6 THAT CONVECTION SHOULD BE LIMITED TO SOUTHERN AREAS
WHERE SOMEWHAT OF LOW LEVEL MOISTURE CONVERGENCE WILL BE FOUND IN
AFTN THAT MAY BE ENOUGH TO SPARK CONVECTION. HOWEVER..EVEN
THERE...NOTHING MORE THAN LOW CHC IS WARRANTED GIVEN AFOREMENTIONED
CAP.

MUCH THE SAME STORY FOR SATURDAY WITH UPR HEIGHTS BUILDING A LITTLE
FURTHER NORTH IN RESPONSE TO DOWNSTREAM TROF AMPLIFICATION. AGAIN
KEPT LOW CHC ACROSS THE SOUTH WHERE ENOUGH MOISTURE MAY RESIDE TO
SUPPORT A FEW STORMS.

CONTINUED TO STAY CLOSE TO MET/LCL MOS FOR HIGHS IN THE SHORT TERM.
EXPECT MAY BE A SLIGHT UPWARD TICK IN AFTN TEMPS FRI AND SATURDAY
FROM RECENT DAYS WITH LESS IN THE WAY OF CONVECTION TO PUT A HAMPER
ON THINGS. GENERALLY LOOKING AT LWR 90S SE OH AND MUCH OF THE
LOWLANDS...WITH UPR 80S EXTREME NORTH. HEAT INDEX VALUES LOOK TO
STAY ARND A HUNDRED. MAY BE ABLE TO MIX DOWN SOME SLIGHTLY DRIER AIR
ALOFT IN AFTN. ATTM NOT ANTICIPATING ANY ADVISORIES. RAN ON THE
HIGH SIDE OF GUIDANCE FOR LOWS GIVEN MUGGY NATURE TO ATMOSPHERE. LOW
TO MID 70S LOOK COMMON OUTSIDE OF THE MTNS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MID AND HIGH CLOUDS WILL BE ADVECTING IN FROM WEST LATE SATURDAY
NIGHT...THUS KEPT OVERNIGHT LOWS ON WARM SIDE OF GUIDANCE.

AS WAS FEARED YESTERDAY...APPEARS THE FRONT SLATED FOR SUNDAY/MONDAY
WILL HAVE A HARD TIME CLEARING CWA. GIVEN THAT THE UPR TROF WILL BE
GAINING LATITUDE ON SUNDAY AS UPR LOW PULLS NORTH THRU HUDSON BAY
...FEEL THAT FRONT WILL STALL OUT SOMEWHERE ACROSS THE AREA AND
BECOME DIFFUSE. ESPECIALLY GIVEN DOWN STREAM RIDGING ALONG EAST
COAST. PW WILL ONCE AGAIN CROSS 2 INCH MARK...MEANING DOWNPOURS A
WORRY GIVEN A SLOW MOVEMENT OF FRONT. PUT HVY RAIN FLAG IN WX GRIDS
AND THREW A MENTION IN HWO. BUMPED POPS INTO LKLY TO CORRESPOND WITH
MAX HEATING IN AFTN. APPEARS DEEPER MOISTURE WILL PUSH EAST OUT OF
CWA SUNDAY EVENING WITH SFC FRONT LAGGING ACROSS OH RVR. THINKING
CONVECTION WILL FOLLOW SUIT...AND HAVE HIGHER POPS FOLLOWING DEEPER
MOISTURE. DID LEAVE CHC POPS OVERNIGHT TO ACCOUNT FOR FRONT AND
MUGGY ATMOSPHERE. LOOKS LIKE MAIN AXIS OF FORCING WILL TRY TO SHIFT
INTO MTNS NEXT WEEK. WILL BE WATCHING THE GULF OF MEXICO FOR
INFUSION OF MOISTURE UP THE OLD BOUNDARY. AS IT STANDS NOW...EXPECT
A MAINLY DIURNAL NATURE TO CONVECTION...WITH A FOCUS MORE TOWARD THE
MTNS.

GENERALLY FOLLOWED HPC FOR TEMPS...TWEAKING HERE OR THERE...LOOKING
AT MID TO UPR 80S. OF COURSE DEPENDENT ON EXTENT OF AFTN CONVECTION.
LOWS UPR 60S FOR LOWS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WEAK UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE
HAS RESULTED IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS PORTIONS
OF SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

THESE STORMS...SOME OF WHICH ARE CAPABLE OF PRODUCING GUSTY
WINDS...WILL CONTINUE TO PUSH EAST AND SOUTH THROUGH THE AREA BY 03Z.
THUNDERSTORMS ARE EXPECTED TO DISSIPATE AFTER SUNSET.

ABUNDANT CLOUDS SHOULD ACT TO LIMIT THE DEVELOPMENT OF FOG TONIGHT
AND EXPECT CONDITIONS WILL GENERALLY BECOME MVFR IN LIGHT FOG.
HAVE EKN DROPPING TO POSSIBLE IFR IF SKY COVER REMAINS LIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: LOWER VISIBILITIES TONIGHT FROM 03Z TO 12Z
IN FOG.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03
04   05 EDT 1HRLY       14   15   16   17   18   19   20   21   22
23   00   01 CRW CONSISTENCY  H    H    H    H    H    H    H
H    H    H    M    M HTS CONSISTENCY  H    M    M    M    H    H
H    H    H    H    M    M BKW CONSISTENCY  H    H    H    H    H
H    H    H    H    H    H    H EKN CONSISTENCY  H    H    M    M
H    H    H    H    H    H    M    M PKB CONSISTENCY  H    H    H
H    H    H    H    H    H    H    M    M CKB CONSISTENCY  H    H
H    H    H    H    H    H    H    H    M    M

AFTER 18Z THURSDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY THROUGH THE
WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TAX
NEAR TERM...TAX
SHORT TERM...30
LONG TERM...30
AVIATION...TAX
Hazardous weather outlook, Aug 11, 4:11 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT WED AUG 11 2010

OHZ066-067-075-076-085-VAZ003-004-WVZ007>011-013>020-025>040-046-047-
122015-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-DICKENSON-BUCHANAN-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
411 PM EDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO THE AREA SUNDAY AND STALL INTO MONDAY.
WITH THE AMOUNT OF MOISTURE IN PLACE AND THE SLOW MOVING NATURE OF
THE COLD FRONT...THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL
TO PRODUCE DOWNPOURS. SHOULD CONFIDENCE INCREASE ON THE TREAT OF
WATER PROBLEMS...THEN A WATCH MAY BE NEEDED OVER THE NEXT FEW DAYS
FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-024-122015-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MINGO-
411 PM EDT WED AUG 11 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO THE AREA SUNDAY AND STALL INTO MONDAY.
WITH THE AMOUNT OF MOISTURE IN PLACE AND THE SLOW MOVING NATURE OF
THE COLD FRONT...THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL
TO PRODUCE DOWNPOURS. SHOULD CONFIDENCE INCREASE ON THE TREAT OF
WATER PROBLEMS...THEN A WATCH MAY BE NEEDED OVER THE NEXT FEW DAYS
FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 2:06 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT WED AUG 11 2010

OHZ083>086-111845-
GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
206 PM EDT WED AUG 11 2010

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...NORTHERN GALLIA...
SOUTHWESTERN MEIGS AND VINTON COUNTIES...

AT 159 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
JACKSON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3916 8279 3917 8277 3921 8277 3923 8272
      3939 8245 3921 8238 3905 8198 3901 8203
      3901 8204 3900 8205 3877 8237 3912 8280

08
Special weather statement, Aug 11, 3:06 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT WED AUG 11 2010

OHZ085-086-WVZ007-008-112015-
GALLIA OH-JACKSON WV-MASON WV-MEIGS OH-
306 PM EDT WED AUG 11 2010

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...NORTHEASTERN GALLIA...
NORTHERN MASON AND SOUTHEASTERN MEIGS COUNTIES...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
POINT PLEASANT...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS WILL IMPACT

I-77 BETWEEN MILE MARKERS 124 AND 155 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3905 8212 3902 8155 3900 8153 3895 8154
      3893 8151 3891 8151 3890 8153 3885 8152
      3863 8161 3867 8174 3869 8175 3868 8178
      3881 8229

08
Special weather statement, Aug 11, 3:32 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT WED AUG 11 2010

OHZ085-WVZ007>009-014>018-027>029-112030-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-JACKSON WV-KANAWHA WV-
MASON WV-MEIGS OH-PUTNAM WV-ROANE WV-WIRT WV-WOOD WV-
332 PM EDT WED AUG 11 2010

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRAXTON...CALHOUN...
CLAY...JACKSON...MASON...NORTHERN KANAWHA...NORTHERN PUTNAM...
ROANE...SOUTHEASTERN MEIGS...SOUTHERN GILMER...SOUTHERN WIRT AND
SOUTHWESTERN WOOD COUNTIES...

AT 324 PM EDT...NUMEROUS STRONG THUNDERSTORMS WERE LOCATED FROM
MASON...EXTENDING NORTHEAST THROUGH EASTERN MEIGS AND SOUTHERN WIRT
COUNTIES...MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT
KANAWHA...PUTNAM...ROANE...GILMER...CALHOUN...BRAXTON AND CLAY
COUNTIES AT LEAST THROUGH 430 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

...I-64 BETWEEN MILE MARKERS 40 AND 57 IN WEST VIRGINIA...I-77
BETWEEN MILE MARKERS 96 AND 162 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 1 AND 78...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 90
AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3896 8076 3874 8054 3858 8075 3852 8086
      3850 8086 3847 8091 3823 8159 3863 8218
      3869 8219 3896 8203 3912 8180

08
Local storm report, Aug 11, 4:00 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     NELSONVILLE             39.46N 82.23W
08/11/2010                   ATHENS             OH   DEPT OF HIGHWAYS

            TREE DOWN ON COUNTY ROAD 73

&&

JAMIEM
Special weather statement, Aug 11, 4:35 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT WED AUG 11 2010

KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>018-026>030-036-037-
112330-
BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-
FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-JACKSON WV-JACKSON OH-
KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-MASON WV-
MEIGS OH-NICHOLAS WV-PUTNAM WV-ROANE WV-WAYNE WV-WIRT WV-
435 PM EDT WED AUG 11 2010

...STRONG THUNDERSTORMS WILL AFFECT
BOYD...CABELL...CALHOUN...CARTER...CLAY...FAYETTE...GALLIA...GILMER..
.GREENUP...JACKSON...KANAWHA...LAWRENCE...LINCOLN...MASON...NORTH
CENTRAL LAWRENCE...NORTHERN BOONE...NORTHERN
WAYNE...PUTNAM...ROANE...SOUTHEASTERN MEIGS...SOUTHERN
JACKSON...SOUTHERN WIRT...WEST CENTRAL LEWIS...WESTERN BRAXTON AND
WESTERN NICHOLAS COUNTIES...

AT 430 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER THE
AREA...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

...I-64 BETWEEN MILE MARKERS 155 AND 191 IN KENTUCKY...AND BETWEEN
MILE MARKERS 1 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96
AND 155 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 57...THE
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 57 AND 95.

THIS WILL ALSO IMPACT

...ROUTE 119 BETWEEN MILE MARKERS 50 AND 80.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8317 3871 8304 3875 8289 3874 8287
      3859 8284 3860 8276 3868 8278 3869 8270
      3884 8266 3885 8277 3894 8277 3894 8281
      3895 8280 3905 8111 3901 8102 3906 8091
      3907 8061 3789 8098 3830 8325

21
Local storm report, Aug 11, 5:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
520 PM EDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      HUNTINGTON              38.41N 82.43W
08/11/2010                   CABELL             WV   AMATEUR RADIO

            MULTIPLE REPORTS OF ABANDONED CARS IN HIGH WATER ON 7TH
            AVE...3RD AVE...AND 5TH AVE.

&&

NWEBB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:36 AM EDTHeat AdvisoryRLXCabell, Mingo, Wayne15 hr
Aug 11, 5:37 AM EDTSpecial Weather StatementRLXWood38 min
Aug 11, 6:31 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Lewis, Upshur44 min
Aug 11, 7:45 AM EDTSpecial Weather StatementRLXBraxton, Lewis, Randolph, Upshur, Webster60 min
Aug 11, 3:06 PM EDTSpecial Weather StatementRLXJackson, Mason69 min
Aug 11, 3:32 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 4 more58 min
Aug 11, 4:35 PM EDTSpecial Weather StatementRLXBoone, Braxton, Cabell, Calhoun, Clay, Fayette and 8 more3 hr
Aug 11, 4:39 PM EDTFlash Flood WarningRLXCabell, Wayne111 min
Aug 11, 6:28 PM EDTSpecial Weather StatementRLXBoone, Logan, Mingo, Raleigh, Wyoming2 hr
Aug 11, 7:39 PM EDTFlash Flood WarningRLXBoone, Logan, Raleigh, Wyoming108 min
Aug 11, 4:30 AM EDTSpecial Weather StatementRLXAthens45 min
Aug 11, 12:55 PM EDTSpecial Weather StatementRLXPerry65 min
Aug 11, 1:41 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton79 min
Aug 11, 2:06 PM EDTSpecial Weather StatementRLXJackson, Vinton39 min
Aug 11, 2:20 PM EDTFlash Flood WarningRLXGallia, Jackson, Meigs, Vinton3 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Flash Flood Warnings in West Virginia, 2010Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.